Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Loss of smell and taste senses
Oct 24, 2000

Dear Dr,

My name is ... from Israel.

My question is the following:

I'm taking gancyclovir and & foscarnet (IV) for more than a year and half. Due to CMV retinitis infection. About a year ago I started to lose the sense of smell, already many months I'm not able to smell anything at all. The sense of taste I have lose completely about two months ago.

Is this problem irrevocable (a fait compli) or there is some solutions. My doctor said it is due to the foscarnet, is it really that the cause of the loss of those two senses?

Because I also suffer from molluscum contagiosus infection, with my doctor we decided to switch to cydofovir. Do you think that this can be a solution as well?

Thanks in advance for your help.

Sincerely

Response from Dr. Feinberg

Loss of senses can be due to a number of things, including disease of the brain. Whether you will recover these senses is dependent on what is causing the problem. I have a lot of experience using foscarnet, and have never encountered loss of smell and taste as a side effect. Cidofovir may be useful in this situation, and if you regain these senses it may in fact be connected to medications you were taking previously.


Previous
THANK YOU! YOU ARE GREAT!!!
Next
Transplant Patient with CMV Infection

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement